I too injured myself while I was in the military......though its effects didn't truly manifest until December 2006 while on my Kosovo deployment. I truly empathize and sympathize that you are going through all this (been there).
In my response to patrict on another post today, I told my back story so feel free to check it out. However, what I can tell you from my experience is that military doctors UNDER TREAT. In fact, I was made to believe physical therapy could "solve" my issues. In some respect I do think it helped, but the injury still got progressively worse over time.
You NEED an MRI. Can you make a request to get sent to Landsthul or Walter Reed to get a full evaluation over the course of a few days?
As for medications, I truly wish you the best. Nucynta which is what I'm on is very similiar to tramadol, only its about
3 times the potency (like tramadol it has both anti depressant NRI action and opioid narcotic action).....however its a sechedule II. It does however have a lower abuse rate than many narcotics so perhaps your doctor might be willing to compromise there? Nucynta causes very little drowsiness and while it does affect your mood, its affect on your motor skills while noticable are less than that of most narcotics. You can also ask to be put on a low grade narcotic like hydrocodone and ask to be put on an adjuvant like Cymbalta or Lyrica. I'm not a doctor and this is just my grainofsalt advice for you.
Have you discussed this with you XO and company commander?
MRI revealed disc bulge and test injections revealed RA. Radio Freq procedures helped for months, but pain is up and im having the procedure done again. Currently on 75 mgs of Nucynta (tapentadol - A MOR + NRI) 2 to 3 time per day and Soma 350 as needed.
Post Edited (grainofsalt) : 3/10/2012 4:28:43 PM (GMT-7)